What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 22, 6:22 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 22, 6:22 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
722 PM EDT Fri Jul 22 2022
.SYNOPSIS...
Hot and humid conditions will remain across the area through
the weekend. Heat index values may reach dangerous levels
starting Saturday afternoon. While a stray shower or
thunderstorm can't be ruled out this evening and again
tomorrow, more widespread chances for storms are expected late
Sunday afternoon into Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATE...As of 715 PM, most of the forecast area is clear and
free of precipitation. There are a few small showers across the
northeastern Catskills. We are watching a cluster of stronger
thunderstorms over the southern tier of New York which are
slowly moving east northeastward. Latest convection allowing
models show these storms may make it to the Hudson River before
dissipating. Chance POPs for this evening for the Eastern
Catskills with slight chance for the Mohawk Valley, Capital
District, mid Hudson Valley, Taconics Berkshires and northwest
Connecticut.
Previous...
A small cluster of enhanced cumulus convection is tracking east
from central NY and will bring brief showers to parts of the
area into early this evening. The 12z upper air sounding was
showing lots of dry air at mid-levels today with some shallow
inversions above 700 mb, and both of these features will keep
the showers from getting very tall late today, but the strongest
storms could contain a few rumbles of thunder and some gusty
winds. Pops at a given location with these showers will be
about 30 percent and rainfall will be very brief with amounts
generally less than a quarter of inch. Scattered showers will
end and skies will clear overnight. Temperatures will be near to
slightly cooler than last night due to slightly lower dew
points, with lows mainly in the 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
A heat advisory is in effect for Saturday afternoon through
Sunday for the Hudson Valley, Taconics and northwest
Connecticut. The heat will intensify this weekend across the
region and dew points will be coming back up, setting the stage
for heat indices mainly between 95 and 100 Saturday afternoon
and again Sunday afternoon at lower elevations and across
northwest Connecticut. Actual high temperatures Saturday will
range from the upper 80s over higher terrain to the mid 90s in
the Hudson Valley including the Capital District. A weak short-
wave tracking east across NY state late Saturday afternoon could
result in a few widely scattered showers or thunderstorms late
in the day into the evening, but most areas will remain dry.
Mid-level lapse rates will not be steep on Saturday, but the
heat and humidity will lead to steep low-level lapse so that any
storm could produce locally strong wind gusts and a brief, heavy
downpour.
Warm, humid and mostly clear weather will occur Saturday night,
then another hot day will occur on Sunday. With a cold front
approaching the area from the northwest, Sunday should be the
hottest day in this series of hot days. High temperatures at
lower elevations will be in the mid to upper 90s, and its not
out of the question that one or two places could touch 100 as
the heat could be intensified by a light downsloping southwest-
west flow in the Hudson Valley near and south of the Capital
District. Severe potential will be increasing from northwest to
southeast during the afternoon and evening Sunday as 850-700 mb
wind speeds are forecast to increase to 30 to 45 kts with a
veering profile and slight cooling aloft will increase MLCAPE
values to over 1000 J/kg. The strongest mid-level height falls
appear to wait until after sunset Sunday which would diminish
the severe potential, but ultimately chances for severe weather
will depend on whether instability, height falls and strong
environmental winds can all line up across the region late
Sunday before sunset. The best chance for this would appear to
be Sunday evening across the northwest half of the forecast
area, and this will need to be monitored.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The long term period opens with an upper level trough located over
James Bay with a shortwave trough and associated surface cold front
extending southwestward from the St. Lawrence Seaway to the Ohio
Valley. Highs Monday remain above average, though will be cooler
than near-record values on Sunday. Most valley locales will see mid
to upper 80s with occasional 90s in the mid-Hudson Valley and 70s to
low 80s in higher terrain. With dewpoints elevated into the low 70s
in the Hudson and Mohawk Valleys and 60s elsewhere, there is a good
chance of thunderstorms during frontal passage as well as a
potential for severe weather depending on frontal timing with
respect to max diurnal heating. Behind the front, lows Monday night
drop to near-normal values with low to mid 60s in valley areas and
upper 50s in terrain. Precipitation is likely with the frontal
passage Monday afternoon and evening, ending from northwest to
southeast Monday night.
Tuesday and Wednesday, high pressure builds back into the region as
the cooler air mass returns temperatures to only slightly above
normal values. Highs Tuesday will be in the low to mid 80s for
valley locales and upper 70s in higher terrain. Dewpoints will be
significantly lower, in the 50s to near 60 in the mid-Hudson Valley,
yielding a much more pleasant feeling summer day. High pressure will
keep skies largely clear with minimal chances for precipitation.
Lows Tuesday night will be similar to Monday night, 50s to low 60s
across the region. Wednesday looks to be a few degrees warmer, with
mid to upper 80s for the valleys and upper 70s in terrain. Lows
Wednesday night will be warmer than normal, with widespread 60s
while upper 50s are restricted to the highest terrain.
The next shortwave looks to approach the region late Wednesday, and
slight chance to chance PoPs have been included across the CWA
Wednesday evening through Thursday as timing is uncertain at this
lead time. Highs Thursday will be similar to Wednesday, and
dewpoints approaching 70F will again set the stage for potential
afternoon to evening thunderstorms depending on frontal timing. Lows
Thursday night will again be similar to Wednesday night.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Conditions are currently VFR at all terminals with few-sct fair wx
cu at 7-9 kft and unrestricted vsbys. VFR conditions should be
maintained through the TAF period to 00Z Sunday at all terminals,
with the exception of potential mist or fog at GFL/PSF overnight.
Have included TEMPO groups from 07-11Z at GFL and 07-10Z at PSF with
IFR vsby and low clouds as confidence is not high enough for
explicit FG.
Winds are currently 6-9 kt out of the southwest, but will become
light and variable by or shortly after 00Z Saturday. Light
northwesterlies may develop of PSF from 11-18Z Saturday. Otherwise,
winds increase after 16Z Saturday to 5-10 kt out of the
southwest.
Outlook...
Saturday Night: Low Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Mainly rain-free conditions are expected through tomorrow with
just an isolated late day shower or t-storm late today and again
tomorrow. Maximum RH values will range from 85 to 95 percent tonight,
then minimum values will fall as low as 35 percent tomorrow. West to
southwest winds will be mostly 10 mph or less through tomorrow, with
a few gusts of 10 to 15 mph tomorrow afternoon. The chance of showers
and thunderstorms will increase Sunday afternoon.
&&
.HYDROLOGY...
While most areas will stay dry for through tomorrow, a few
spots may see a stray shower or thunderstorm. Any rainfall looks
brief, but could produce a torrential downpour. Localized
ponding of water can't be ruled out within any shower or
thunderstorm, but there won't be enough precip for any issues on
rivers and streams.
More widespread chances for storms returns late Sunday into
Monday. Again, thunderstorm rainfall won't be enough to cause
widespread hydro issues, but localized ponding or minor flooding
of urban and low lying areas can't be ruled out. Larger rivers
and streams will generally be holding steady through the weekend
and into early next week.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from noon Saturday to 8 PM EDT Sunday for CTZ001-
013.
NY...Heat Advisory from noon Saturday to 8 PM EDT Sunday for NYZ049-
050-052-053-059>061-064>066.
MA...None.
VT...None.
&&
SYNOPSIS...SND/MSE
NEAR TERM...SND/MSE
SHORT TERM...MSE
LONG TERM...Picard
AVIATION...Main
FIRE WEATHER...MSE
HYDROLOGY...MSEHazardous weather outlook, Jul 22, 1:54 PM EST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
254 PM EDT Fri Jul 22 2022
CTZ001-013-NYZ049-050-052-053-059>061-064>066-231900-
Northern Litchfield-Southern Litchfield-Eastern Schenectady-
Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-
254 PM EDT Fri Jul 22 2022
...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will affect the area late this
afternoon through this evening. There is a marginal risk that one or
two of these storms could become strong enough to produce strong,
damaging winds or hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Thunderstorms are possible Sunday into Monday and again on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-063-082>084-
VTZ013>015-231900-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Western Albany-Eastern Rensselaer-Western Greene-Western Ulster-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
254 PM EDT Fri Jul 22 2022
This Hazardous Weather Outlook is for western Massachusetts, east
central New York, eastern New York and southern Vermont.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms will affect the area late this
afternoon through this evening. There is a marginal risk that one or
two of these storms could become strong enough to produce strong,
damaging winds or hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
With hot and humid weather expected again, dangerous heat
conditions are expected over the weekend particularly on Sunday.
A heat advisory will likely be needed for parts of the area.
There is a marginal risk for severe thunderstorms for late in the
day on Sunday across the Adirondacks and western Mohawk Valley.
Thunderstorms are also possible on Monday and again on Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MSE
In the hours before
Local storm report, Jul 22, 3:02 PM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 1 NE EAGLE BRIDGE 42.95N 73.39W
07/21/2022 WASHINGTON NY LAW ENFORCEMENT
TREE DOWN BLOCKING RIVER ROAD
&&
EVENT NUMBER ALY2203449
MEMSpecial weather statement, Jul 22, 3:11 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Albany NY
411 PM EDT Fri Jul 22 2022
NYZ050-052>054-222045-
Eastern Albany NY-Western Rensselaer NY-Eastern Rensselaer NY-
Southern Saratoga NY-
411 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northern Rensselaer
County through 445 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Center Brunswick, or near Troy, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause flooding.
Locations impacted include...
Troy, Cohoes, Watervliet, Hoosick Falls, Green Island, Grafton,
Waterford, Berlin, Center Brunswick, Wynantskill, Brunswick,
Pittstown, Poestenkill, South Troy, Lansingburgh, Melrose,
Quackenkill, Albia, Babcock Lake and Sycaway.
This includes Interstate 787 between exits 8 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4269 7329 4269 7369 4281 7375 4296 7341
4295 7340 4295 7339 4294 7337
TIME...MOT...LOC 2010Z 255DEG 21KT 4278 7362
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MEMLocal storm report, Jul 22, 3:19 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 E HAGUE 43.75N 73.40W
07/21/2022 WASHINGTON NY LAW ENFORCEMENT
DOWNED TREE BLOCKING ROADWAY. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER ALY2203450
MEMLocal storm report, Jul 22, 3:32 PM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG GRANVILLE 43.41N 73.26W
07/21/2022 WASHINGTON NY LAW ENFORCEMENT
TREE DOWN BLOCKING COUNTY ROUTE 25. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER ALY2203451
MEMLocal storm report, Jul 22, 3:43 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG 1 E ARGYLE 43.24N 73.46W
07/21/2022 WASHINGTON NY LAW ENFORCEMENT
DOWNED TREE BLOCKING COUNTY ROUTE 47. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER ALY2203452
MEMSpecial weather statement, Jul 22, 6:59 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
759 PM EDT Fri Jul 22 2022
NYZ038>040-047-082-230045-
Southern Fulton NY-Schoharie NY-Northern Fulton NY-
Southern Herkimer NY-Montgomery NY-
759 PM EDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of western Fulton,
northwestern Schoharie, southern Herkimer and western Montgomery
Counties through 845 PM EDT...
At 758 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clayville, or 8 miles south of New Hartford, moving northeast at 30
mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause flooding.
Locations impacted include...
Ilion, Herkimer, Little Falls, Canajoharie, Mohawk, Frankfort, Fort
Plain, Dolgeville, St. Johnsville, West Winfield, Newport, Stratford,
Sharon Springs, Middleville, Ames, Jordanville, Cedarville,
Oppenheim, Fairfield and Elizabethtown.
This includes Interstate 90 between exits 29 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4317 7511 4330 7475 4329 7471 4307 7455
4274 7456 4275 7467 4283 7465 4290 7488
4284 7489 4282 7491 4291 7510 4286 7514
4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 2358Z 241DEG 25KT 4296 7524
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SND